MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035443040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during coil embolization for urgent gastrointestinal bleeding.After guiding the microcatheter to the target site, the coil (subject device) was selected as the first coil.After placing it, a short sound was heard three times.The detach button was pressed again and a long beep sounded, thus it was determined that the coil (subject device) was detached, and the delivery wire was removed.The microcatheter got deviated when the coil (subject device) came out and didn't detach.The coil (subject device) was retracted.The microcatheter was inserted again and this coil (subject device) was reused, nevertheless this coil was prematurely detached while advancement in the microcatheter shaft outside the patient.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer was when the detachment button was pressed on the detachment system a long beep sound was heard, so it was thought that the coil had detached, so therefore the delivery wire was removed, however, the coil had in fact not detached correctly, the coil was retracted once and reinserted back into the microcatheter, but coil was prematurely detached during advancement in the microcatheter.It was reported that the device was prepared as per the dfu, that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient, but it was reported that that continuous flush was not set up and maintained during the procedure and as per the dfu this is a required step to prepare and maintain flush throughout clinical procedure so therefore its probable this was the cause of the reported event occurring.So therefore, a probable cause of user error will be assigned to the reported codes since there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 3MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14379942
Report Number3008881809-2022-00222
Device Sequence Number5150127
Product Code HCG
UDI-Device Identifier07613252600336
UDI-Public07613252600336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberM0035443040
Device Catalogue NumberM0035443040
Device Lot Number23248648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.9FR CARNELIAN MARVEL (TOKAI MEDICAL).; INZONE (STRYKER).
Patient SexUnknown